Aa
A
A
Close
4455840_tn?1354845783
Lumpy feeling over the injection site
Hi all, there's this lumpy feel over the injection site over a period of time. Did massaged post injection as instructed by the nurse. But realised this lump thing over the site beneath the skin, not on the surface to be exact.
Does this mean the medicine is still at the injection site region and not absorbed by the body?

Cancel
9 Answers
Page 1 of 1
1936411_tn?1333835449
Which medication are you taking? Is the lump.like a round bump, or an irregular lump? How long does the lump last following the injection?
Comment
Cancel
1936411_tn?1333835449
Comment
Comment
Submit Comment
572651_tn?1333939396
Jane asks the right questions.  If you are doing Copaxone, site reactions like this are common.  Be sure to rotate the injection areas and don't use the same spot  again for several weeks.  Massage the injection site (in the shower works best while your skin is wet) to help with the lump.  You also may want to call the support nurse and talk about the depth setting on your autoinjector, if you are using one.  Sometimes a change in depth will help with the lumps.

good luck, L
Comment
Cancel
572651_tn?1333939396
Comment
Comment
Submit Comment
4455840_tn?1354845783
Hi Jane & LuLu. Currently on Rebif (Interferon beta 1a) with autoinjector for a year. It's a round lump one 1 side of the tummy & one small area with hardening sensation upon pressing down. It hurts on & off. Already tried massaging after the injection as advised by the nurse. Trying to analyze & wonder if the medicine had been absorbed by the body or already hardened & become the lump. Trying to ignore the lump but subconsciously, know that it's still present.
Comment
Cancel
4455840_tn?1354845783
Comment
Comment
Submit Comment
Avatar_universal
Those hardened lumps are the reason that I had to quit Rebif. It was working for me, but I had hard, painful lumps in each of my injection sites. I have been off of it for 1 year, and still have those lumps where I injected in my hips. I also used the autoinjector and I don't know if that has anything to do with it, but I am not able to self inject, so it was that or nothing.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
4455840_tn?1354845783
Hi there, thanks for your comment. So are you currently on any treatment or stopped totally?
Comment
Cancel
4455840_tn?1354845783
Comment
Comment
Submit Comment
Avatar_universal
Yes, I switched to Gilenya. The makers of Gilenya, have provided me with a one year free supply, as my insurance company will not approve it. So, I am not sure what I will do when my year is up in May. I still have those lumps so it would be hard to do any type of injectable, but I am not trying to think about that right now.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
4455840_tn?1354845783
I see. I have never heard of Gilenya before. Is it for MS as well?
Comment
Cancel
4455840_tn?1354845783
Comment
Comment
Submit Comment
Avatar_universal
Hi, I also had lumps from injection sites that were more severe on one side than the other. It was extremely irritating and itchy. The only therapy that I have found to work is to take the warmest shower that I can handle. My husband bought me a therapeutic heat massager and I use that on the lump for 15 to 20 minutes a night. The lump has reduced significantly  and the pain has all but subsided.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
4455840_tn?1354845783
Answer
Know how to answer? Tap here to leave your answer...
Answer
Lumpy feeling over the injection site
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers